Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 166, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 7, 2003, 12:35 PM EST for Wayne County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 12:35 PM EST (17:35 UTC)
- Expired
- Jul 7, 2003, 1:15 PM EST
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Wayne County, IN
The radar
The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 11:30 AM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
930 WUUS51 KILN 071735 SVRILN INC177-071815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1235 PM EST MON JUL 7 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN INDIANA... * UNTIL 115 PM EST... * AT 1234 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DUBLIN...OR ABOUT 2 MILES NORTHWEST OF CAMBRIDGE CITY...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CAMBRIDGE CITY... CENTERVILLE... DUBLIN... HAGERSTOWN... RICHMOND... DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 3994 8525 3976 8531 3972 8484 3987 8476
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 9:46 AM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 7, 9:46 AM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1046 AM EDT MON JUL 7 2003 OVERNIGHT CONVECTION IS DYING OFF. MCS NR ORD WILL DIVE DOWN INTO THE REGION THIS AFTERNOON. WILL BUMP UP POPS ACROSS THE NORTHWEST TO LIKELY...AS CURRENT MOTION OF SYSTEM WILL BRING IT SOUTHEAST ACROSS THE NORTH. REST OF AREA WILL CONTINUE WITH CHANCE POPS. ATMOSPHERE REMAINS MOIST AND UNSTABLE...SO LATE AFTERNOON AND EVENING CONVECTION REMAINS A POSSIBILITY. 12Z SOUNDING SUPPORTS HIGH TEMPERATURES IN THE UPPER 80S TO NR 90...SO NO CHANGES THERE. CLEMISILN OUT SHORTLY. .ILN...NONE. OH...FLOOD WATCH THROUGH 8 PM FOR WEST CENTRAL AND PARTS OF THE MIAMI VALLEY. IN...FLOOD WATCH THROUGH 8 PM FOR PARTS OF THE WHITE WATER VALLEY. KY...NONE SITES
Hazardous weather outlook, Jul 7, 6:15 AM EST, 6 hours 20 minutes before
INZ050-058-059-066-073>075-080-KYZ089>097-099-100-OHZ026-034-035- 042>046-051>056-060>065-070>074-077>082-088-071315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 715 AM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. FLOODING RAINS WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS...ESPECIALLY FOR THOSE TO THE NORTH I-70. FLOOD WATCH FOR WEST CENTRAL OHIO WILL EXPIRE AT 8 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOONS AND INTO THE OVERNIGHT HOURS THROUGH FRIDAY. ANY OF THESE THUNDERSTORMS COULD CONTAIN HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TIPTON
In the hours before
Local storm report, Jul 7, 8:19 AM EST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
919 AM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM N WEST MILTON OH WIND DAMAGE
07/07/03 MIAMI TREES DOWNED. REPORTED BY
LAW ENFORCEMENT.
0200 AM 3 S XENIA OH WIND DAMAGE
07/07/03 GREENE 2 LARGE TREE LIMBS DOWNED
ON SR.68 SOUTH DETROIT
STREET.REPORTED BY LAW
ENFORCEMENT.
0230 AM COUNTYWIDE IN FLOOD
07/07/03 UNION COUNTYWIDE FLOODING WITH
HIGH WATER ON ROADSREPORTED
BY LAW ENFORCEMENT.
0215 AM 4 SE BROOKVILLE IN FLOOD
07/07/03 FRANKLIN CAR WASHED OFF SLAB ON BIG
CEDAR ROAD.
0358 AM SAINT MARYS OH FLOOD
07/07/03 AUGLAIZE HIGH WATER ON
ROADSREPORTED BY LAW
ENFORCEMENT.
0443 AM VERSAILLES OH FLOOD
07/07/03 DARKE ROADS WASHED OUT. SWAMP
CREEK OUT OF ITS
BANKS.REPORTED BY LAW
ENFORCEMENT.
0447 AM COUNTYWIDE OH FLOOD
07/07/03 SHELBY COUNTYWIDE FLOODING WITH
HIGH WATER ON ROADS. SIGNS
OUT. REPORTED BY LAW
ENFORCEMENT.
0515 AM COUNTYWIDE OH FLOOD
07/07/03 LOGAN COUNTYWIDE FLOODING WITH
HIGH WATER ON RAODS.
REPORTED BY LAW
ENFORCEMENT.
0459 AM CAMBRIDGE CITY IN FLOOD
07/07/03 WAYNE TWELVE INCHES OF WATER ON
ROADS.REPORTED BY LAW
ENFORCEMENT.
0522 AM ROCKFORD OH FLASH FLOOD
07/07/03 MERCER ON GOING MAJOR FLASH
FLOODINGREPORTED BY LAW
ENFORCEMENT AND COUNTY EMA.Local storm report, Jul 7, 8:36 AM EST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
936 AM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM N WEST MILTON OH WIND DAMAGE
07/07/03 MIAMI TREES DOWNED. REPORTED BY
LAW ENFORCEMENT.
0200 AM 3 S XENIA OH WIND DAMAGE
07/07/03 GREENE 2 LARGE TREE LIMBS DOWNED
ON SR.68 SOUTH DETROIT
STREET.REPORTED BY LAW
ENFORCEMENT.
0230 AM COUNTYWIDE IN FLOOD
07/07/03 UNION COUNTYWIDE FLOODING WITH
HIGH WATER ON ROADSREPORTED
BY LAW ENFORCEMENT.
0215 AM 4 SE BROOKVILLE IN FLOOD
07/07/03 FRANKLIN CAR WASHED OFF SLAB ON BIG
CEDAR ROAD.
0358 AM SAINT MARYS OH FLOOD
07/07/03 AUGLAIZE HIGH WATER ON
ROADSREPORTED BY LAW
ENFORCEMENT.
0443 AM VERSAILLES OH FLOOD
07/07/03 DARKE ROADS WASHED OUT. SWAMP
CREEK OUT OF ITS
BANKS.REPORTED BY LAW
ENFORCEMENT.
0447 AM COUNTYWIDE OH FLOOD
07/07/03 SHELBY COUNTYWIDE FLOODING WITH
HIGH WATER ON ROADS. SIGNS
OUT. REPORTED BY LAW
ENFORCEMENT.
0515 AM COUNTYWIDE OH FLOOD
07/07/03 LOGAN COUNTYWIDE FLOODING WITH
HIGH WATER ON RAODS.
REPORTED BY LAW
ENFORCEMENT.
0459 AM CAMBRIDGE CITY IN FLOOD
07/07/03 WAYNE TWELVE INCHES OF WATER ON
ROADS.REPORTED BY LAW
ENFORCEMENT.
0522 AM ROCKFORD OH FLASH FLOOD
07/07/03 MERCER ON GOING MAJOR FLASH
FLOODINGREPORTED BY LAW
ENFORCEMENT AND COUNTY EMA.
0730 AM CAMDEN OH FLOOD
07/07/03 PREBLE ROADS CLOSED DUE TO HIGH
WATER ON ROADS.REPORTED BY
LAW ENFORCEMENT.
0635 AM COUNTYWIDE IN FLOOD
07/07/03 UNION SEVERAL ROADS CLOSED DUE
TO LOW LAND
FLOODING.REPORTED BY LAW
ENFORCEMENT.Special weather statement, Jul 7, 11:43 AM EST, 52 minutes before
INZ050-OHZ026-034-035-042>046-051>056-060>065-072200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1243 PM EDT MON JUL 7 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT MONDAY EVENING(500 PM EST MONDAY AFTERNOON) FOR THE FOLLOWING COUNTIES... IN OHIO... AUGLAIZE CHAMPAIGN CLARK DARKE DELAWARE FAIRFIELD FAYETTE FRANKLIN GREENE HARDIN LICKING LOGAN MADISON MERCER MIAMI MONTGOMERY PICKAWAY PREBLE SHELBY UNION IN INDIANA... WAYNE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:44 PM EST | Flash Flood Warning | ILN | Wayne | 2 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.